Posted by Chloe on October 6, 2001, at 16:17:02
In reply to Re: LITHIUM, crashing, ADs, etc » Chloe, posted by Cam W. on October 5, 2001, at 22:09:17
This is very useful information. Your conclusion is that my cycling and agitation could be due to this low lithium level? I wonder why the *heck* my pdoc doesn't think the level in important. I had to ask to have it drawn. And now that we have the information, she did not say increase the dose.
I do have this internal "jazziness" that is rather bothersome. Do you have any insight into if this buzzy feeling decreasing with time or with an increase in the level? Is this jazziness some serotinergic process, or a calcium ion thing in the cells?
As you have probably read, I am having a hard time trying to find an AD that can augment the li that doesn't increase this revved up feeling. I restarted 1 mgs of Celexa yesterday morning, and had instant remission from depression, but also listened to my heart thump away all night long. I am looking into a more sedating SSRi, perhaps Luvox. But for the time being, I feel I need to leave my pdoc alone for a day or so. It's been crisis after crisis.
Lastly, I am a soft BP 2, BPD with psychotic feature and a rapid cycler (who has a baseline of irritability). Do you think that getting my level to around .8 would really help? Or am I asking too much of the Li (neurontin, diazapam and a splash of Celexa)?
You thoughts and insights would be most appreciated.
> Chloe - I would say that you lithium level being that low could contribute to your agitation, depresssion, and elation. For lithium to work, you need to stay within the therapeutic window (0.8 - 1.2). If your level is lower than 0.8 you are at risk for a relapse; above 1.2 you need to worry about toxicity.
> When lithium is used to augment antidepressants, blood level targets are lower (eg. 0.6).
> Good luck in getting the level up. - Cam